2 doctors weighed in:

Is one of the side affects of augmentin (amoxicillin and clavulanate) a yeast infection? It also gave me the runs realy bad. Is that normal?

2 doctors weighed in
Dr. Kenneth Cheng
Family Medicine

In brief: Yes

Side effects of Augmentin (amoxicillin and clavulanate) (amoxicillin/clavulanate) include diarrhea and vaginal yeast infections in women.
See your doctor if you experience these side effects.

In brief: Yes

Side effects of Augmentin (amoxicillin and clavulanate) (amoxicillin/clavulanate) include diarrhea and vaginal yeast infections in women.
See your doctor if you experience these side effects.
Dr. Kenneth Cheng
Dr. Kenneth Cheng
Thank
Dr. Michio Abe
Internal Medicine

In brief: Pretty common...

I wouldn't say the yeast infection and the runs are normal, but with augmentin, (amoxicillin and clavulanate) these things are common.
Amoxicillin contained in Augmentin (amoxicillin and clavulanate) commonly causes diarrhea, which is a side effect. The yeast infection is due to the antibotic effect of Augmentin (amoxicillin and clavulanate) eradicating your normal protective bacteria and increasing the relative quantity of the yeast already present in the vagina.

In brief: Pretty common...

I wouldn't say the yeast infection and the runs are normal, but with augmentin, (amoxicillin and clavulanate) these things are common.
Amoxicillin contained in Augmentin (amoxicillin and clavulanate) commonly causes diarrhea, which is a side effect. The yeast infection is due to the antibotic effect of Augmentin (amoxicillin and clavulanate) eradicating your normal protective bacteria and increasing the relative quantity of the yeast already present in the vagina.
Dr. Michio Abe
Dr. Michio Abe
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors